Welcome to ehealthforum,
Few women can experience bleeding after prolonged use of hormonal contraceptive. Bleeding during or after intercourse is not normal and could suggest chances of severe infections/PID, internal injury/trauma, cervical erosion or dysplastic changes, uterine fibroids, endometrial polyps, endometritis, ovarian cysts, hormonal derangements affecting the bleeding pattern, bleeding or clotting disorders, anemia etc. It is difficult to comment on the cause for the abnormal bleeding that you describe without examining you. The exact cause can only be made out after careful evaluation. Visit your doctor/gynecologist for thorough examination and further evaluation to look for the underlying cause for the bleeding that you describe. Treatment as needed (based on examination findings and investigations results) would be started to help you in controlling the bleeding and regulating your periods. Consider being in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet. If infective cause is detected, get your partner also treated simultaneously to prevent chances of re-infection.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.